MAUDE Adverse Event Report: NAVINETICS NAVINETICS REUSABLE STEREOTACTIC SYSTEM; STEREOTACTIC DEVICE

NAVINETICS NAVINETICS REUSABLE STEREOTACTIC SYSTEM; STEREOTACTIC DEVICE
Model Number NN1000
Medical Device Problem Codes Use of Device Problem (1670); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report was submitted late due to technical issues with the esg.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Navinetics became aware of a case where the patient was scheduled for awake bilateral dbs lead implantation (stage i) using the navinetics stereotactic system for navigation and instrument delivery, with the ipg/battery implantation (stage ii) to occur five days later.The navinetics skull anchor key was attached to the patient's skull using the tools provided with the system.The physician reported the skull anchor key was secure and the procedure continued.After the leads were placed, an intraoperative x-ray using the provided reticles was taken and the leads appeared on target.The surgical team reported feeling confident the implantation was sufficient (as indicated by adequate intraoperative physiological response from the patient) and therefore the surgical wounds could be closed.A post implant ct scan was taken; the ct fiducial box was noted to be securely attached to the key.The post implant ct scan showed that both dbs leads were >2mm above target but roughly along their trajectory.Due to satisfactory intraoperative physiological response from the patient, the lead placement error was initially attributed to the lead anchoring mechanism and deemed acceptable.The patient was sent to recovery and no adverse effects were observed.After the procedure, it was noted that the screws securing the skull anchor key were easy to remove.Subsequent review of the preoperative and post implant ct scans indicated two of the four screws securing the skull anchor key were no longer seated in the skull at the time of the post implant ct scan.It was reported that the surgical staff later determined the lead placement should be adjusted at the patient's stage ii procedure.At the stage ii procedure, the cranial wounds were reopened and the leads were adjusted appropriately (without the use of stereotactic equipment), the wounds were closed.An additional ct scan confirmed adequate lead adjustment.The patient is reported to be doing well and experiencing no adverse effects from the additional adjustment.The reported malfunction is >2mm performance error, and movement of the skull anchor key screws.While no adverse events were observed in this case, unintended screw movement and potential target inaccuracy exceeding 2mm could pose the risk of serious injury to the patient if the event were to recur.At the time of this report the cause of the malfunction is undetermined.Submission of this report does not constitute an admission of the product, medical personnel, user facility, or manufacturer caused or contributed to this event.
 
Event or Problem Description
In the initial report navinetics became aware of a case with >2mm performance error, and movement of the skull anchor key screws.While no adverse events were observed in this case.An investigation was conducted and determined the cause of the malfunction was a deviation in the instructions for skull anchor key application resulting in insufficient securement, movement of the skull anchor key and subsequent target inaccuracy.
 
Additional Manufacturer Narrative
Device evaluation and investigation revealed the device was performing as intended and the reported malfunction resulted from user error in method of skull key application.

Brand Name
NAVINETICS REUSABLE STEREOTACTIC SYSTEM
Common Device Name
STEREOTACTIC DEVICE
Manufacturer (Section D)
NAVINETICS
206 south broadway
suite 700
rochester MN 55904
Manufacturer (Section G)
NAVINETICS
206 south broadway
suite 700
rochester MN 55904
Manufacturer Contact
danielle jondal
206 south broadway
suite 700
rochester, MN 55904
5073613576
MDR Report Key15753351
Report Number3023194190-2022-70001
Device Sequence Number2958945
Product Code HAW
UDI-Device Identifier10850023620078
UDI-Public10850023620078
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K210700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNN1000
Device Catalogue NumberNN1000
Device Lot Number331806122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer09/21/2022
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC DBS SENSIGHT LEADS,; MEDTRONIC DBS SENSIGHT LEADS,
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite